A 26-year-old female asked about a 29-year-old male:
hi, my boyfriend has a fatty liver and his doctor has prescribed him sertraline (zoloft) for anxiety how big of a risk will this affect his liver?
2 doctor answers • 4 doctors weighed in
Family Medicine 30 years experience
Minimal probable: Depending on the severity of your BF's liver disease, the medication Sertraline should be ok, but his Liver function tests should be monitored periodically as a precaution. Best wishes.
3572 viewsReviewed >2 years ago
Internal Medicine 11 years experience
Monitor LFT's: If his LFT's have been stable, your boyfriend should get periodic bloodwork to monitor for changes in his LFT's. If he shows any signs of liver damage, zoloft (sertraline) should be discontinued. If they remain stable, he can continue the zoloft (sertraline) for the anxiety.
3572 viewsAnswered >2 years ago
Last updated Nov 5, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.